MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC MICRO-INTRODUCER KIT; CATHETER

VASCULAR SOLUTIONS, LLC MICRO-INTRODUCER KIT; CATHETER
Model Number 7266V
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been opened to review device history record and risk documentation.A follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
As reported: customer states that the stiffen micro introducer tip broke when needle was placed in it.Additional information received on 22-nov-2021: the procedure was a left heart catherization.The case was completed with another micro-introducer kit (same model).The current patient condition is reported as fine.Additional information received on 01-dec-2021: it was clarified by the account, that the sheath's tip is what broke on the micro-introducer kit.
 
Additional Manufacturer Narrative
One-unit of mik was returned for evaluation.Blood particulates were observed on the sheath.The manufacturer was notified of the complaint and a device history record review was requested.No non conformances were noted.All processes were followed without any deviation.The event description states "mik tip broke when the needle was placed in it.".The tip of the sheath was damaged with the polymer stretched at the distal tip.Approximately 4.3cm of the sheath was missing.A kink was observed on the lumen of the sheath.The damages are likely to have occurred during use in the procedure.Per ifu, states the following warning - never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the guidewire against resistance may result in separation of the guidewire tip, damage to the guidewire, or vessel perforation.The stretching of the polymer indicates operation of sheath against resistance.Event statement is unclear as to why the needle was placed in the sheath.Per deployment procedure steps needle is removed once the guidewire is secured in the vessel.The sheath along with dilator is introduced leading to the removal of the dilator and securement of the sheath inside the vessel.Additional information was requested.No response of tip retrieval was received.Procedure was completed using another kit.Patient condition is fine.Based on the information, the most likely root cause of the issue is operational context and/or unintended use error.

Brand Name
MICRO-INTRODUCER KIT
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer (Section G)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
angela meister
6464 sycamore court north
minneapolis, MN 55369
7636564253
MDR Report Key12938232
Report Number2134812-2021-00073
Device Sequence Number19987649
Product Code DYB
UDI-Device Identifier10841156107086
UDI-Public10841156107086
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180913
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2021
Device Model Number7266V
Device Catalogue Number7266V
Device Lot Number73F2100759
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2021
Supplement Date Received by Manufacturer11/08/2021
Initial Report FDA Received Date12/06/2021
Supplement Report FDA Received Date02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale